Alert archive / Colorado / Red Flag Warnings in 2025
Red Flag Warning 5, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Feb 25, 2025, 2:27 PM MST for 5 counties in Colorado. It took effect at Feb 26, 2025, 1:00 PM MST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2025, 2:27 PM MST (21:27 UTC)
- In effect from
- Feb 26, 2025, 1:00 PM MST
- Expired
- Feb 26, 2025, 6:03 PM MST
- In force
- 5 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 9.5 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2405 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -73 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
231 WWUS85 KPUB 252127 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 227 PM MST Tue Feb 25 2025 ...A Red Flag Warning has been issued for the San Luis Valley from 1 PM to 8 PM Wednesday... COZ224-261330- /O.NEW.KPUB.FW.W.0005.250226T2000Z-250227T0300Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 227 PM MST Tue Feb 25 2025 ...RED FLAG WARNING HAS BEEN ISSUED FROM 1 PM TO 8 PM MST WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 1 PM to 8 PM MST Wednesday. * AFFECTED AREA...Fire Weather Zone 224. * WINDS...North 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 13 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
101 WWUS85 KPUB 261033 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 333 AM MST Wed Feb 26 2025 ...A Red Flag Warning is in effect from 1pm to 8 pm Today for fire weather zone 224, the San Luis Valley... COZ224-270245- /O.CON.KPUB.FW.W.0005.250226T2000Z-250227T0300Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 333 AM MST Wed Feb 26 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224... * AFFECTED AREA...Fire Weather Zone 224. * WINDS...North 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Hodanish
701 WWUS85 KPUB 262105 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 205 PM MST Wed Feb 26 2025 COZ224-270300- /O.CON.KPUB.FW.W.0005.000000T0000Z-250227T0300Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 205 PM MST Wed Feb 26 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR FIRE WEATHER ZONE 224... * AFFECTED AREA...Fire Weather Zone 224. * WINDS...North 15 to 25 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
249 WWUS85 KPUB 270103 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 603 PM MST Wed Feb 26 2025 COZ224-270215- /O.CAN.KPUB.FW.W.0005.000000T0000Z-250227T0300Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 603 PM MST Wed Feb 26 2025 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224... The National Weather Service in Pueblo has cancelled the Red Flag Warning. While gusty winds continue across the San Luis Valley, humidities values have steadily increased over the past couple of hours, and will continue to do so as showers and increased moisture overspread the localized area throughout the evening. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Feb 25, 10:31 AM MST, 3 hours 56 minutes earlier. Its key messages:
- Warm today, maybe recored breaking temps in KALS
- Rain and snow showers over the higher terrain today and tonight as cold front moves through this evening.
- 15 to 20 degrees cooler tomorrow as compared to today.
- Pleasant Thu-Sat, then unsettled starting Sunday through next week.
Area forecast discussion, Feb 25, 10:31 AM MST, 3 hours 56 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1031 AM MST Tue Feb 25 2025 .KEY MESSAGES... - Warm today, maybe recored breaking temps in KALS - Rain and snow showers over the higher terrain today and tonight as cold front moves through this evening. - 15 to 20 degrees cooler tomorrow as compared to today. - Pleasant Thu-Sat, then unsettled starting Sunday through next week. && .SHORT TERM /THROUGH WEDNESDAY/... Issued at 305 AM MST Tue Feb 25 2025 Currently... Skies were mostly clear across the region this morning. Temps this AM as compared to yesterday at this time were a bit cooler, especially along the Banana belt region as downslope this morning is not as prevalent as yesterday, but it is still mild along the mtns/plains interface as temps were in the 40s. Farther east over the plains, temps were in teh 30s to 40s. Mtns and Valleys were mainly in the 20s. Today... Westerly sfc winds will be picking up today over a good part of the region as a fairly stout mid level trough moves into the area. With the downslope developing, it is going to be a warm and breezy day across the region. Temps will be in the 70s most of the plains with mid 60s over the valleys. Although not records are expected over the plains, KALS may reach a record high later today. In addition to the warm weather, this trough will bring rain and snow showers to the higher terrain later this AM, with most of this activity remaining over the central mtns. Any snow accums will be light. Some near critical fire weather conditions are expected to occur along the I-25 corridor region this afternoon. Tonight... The trough will continue to push southeast across the region, potentially closing off as a close mid level circulation over NM by sunrise tomorrow morning. This will allow for a fairly stout cold front to push down the plains tonight. This system may cause a few showers over the Palmer Divide this evening, but any precip is expected to quite light. Min temps tonight are expected to fall into the 20s region-wide && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... Issued at 305 AM MST Tue Feb 25 2025 With the low possibly closing off over NM Wed morning, upslope flow will develop over the southern mtns, and rain and snow showers will be possible later Wed morning into the afternoon, especially over the southern Sangres. Near critical fire weather conditions will once again be possible, but this time the area of concern will be over the San Luis Valley as winds will be gusty from the north and RH values will be in the low 10s. Temps over the plains on WED will be MUCH cooler than todays max temps, and expect readings to be 15 to 20 degrees cooler (mainly 40s and 50s over the plains WED) From THU through SAT, the ridge aloft builds over the region and mild, dry weather is expected through this period. From SUN into next week, the weather appears to be quite unsettled as a broad trough is going to develop over the Western CONUS, and several disturbances are going to move through the trough during this time period. Per DESI statistical guidance, these weather systems will be on the mild side, so most of the precip that falls will likely be rain over the lower elevations with rain/snow over the valleys and snow over the higher terrain. With several systems coming across, the snow pack will likely increase, and with these systems having a more southerly track, the southern part of the state should see a good chance of significant precipitation. \/Hodanish && .AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/... Issued at 1030 AM MST Tue Feb 25 2025 VFR conditions are expected at KALS, KCOS, KPUB through 24 hours. Gusty west winds will dominate across the area this afternoon, with gusts around 20-25 knots. Later this evening, between 03-06Z, a front will move in across the plains, turning winds at KCOS and KPUB northerly, then northeasterly as the front passes by. High clouds will increase into tomorrow morning. && .PUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...HODANISH LONG TERM...HODANISH AVIATION...GARBEROGLIO
Hazardous weather outlook, Feb 25, 4:00 AM MST, 10 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 400 AM MST Tue Feb 25 2025 COZ058>089-093>099-261100- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 400 AM MST Tue Feb 25 2025 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Spotty critical fire weather conditions will be possible across the I-25 corridor this afternoon. Snow showers will occur over the central mountains today and tonight. Only light accumulations are anticipated. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Snow showers will be possible over the southern mountains Wednesday. a few inches of snow will be possible, mainly over the southern Sangre De Cristo mountain. Spotty critical fire weather conditions will be possible across the San Luis valley on Wednesday. Starting Sunday and lasting into next week, unsettled weather is anticipated as a couple of Pacific storms roll across the region. These systems appear to be on the warm side, so rain showers are expected on the plains while the mountains will likely see some periods of snowfall. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. Hodanish
Nearby
Red Flag Warnings in Colorado, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.